MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G47950
Medical Device Problem Codes Break (1069); Unraveled Material (1664)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/19/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There is an age discrepancy in the information submitted to cook by the user facility.The date of birth is listed as (b)(6) 1927; however, the information states that the patient is 55 years old.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during insertion of an arterial line using ultrasound guidance, the wire included in a micropuncture transitionless access set unraveled and separated.A physician's assistant accessed the right radial artery and blood return was observed.Resistance was encountered upon insertion of the wire guide.The needle and wire were withdrawn; however, the tip of the guidewire became stuck in the tissue and unraveled with gentle traction.The wire was removed using a suture removal kit and forceps, with application of gentle progressive traction; however, a portion of the wire remained in the subcutaneous tissue of the right wrist.An x-ray noted a coiled wire just under the skin, not appearing to involve the radial artery.A vascular surgeon made a five-millimeter incision just proximal to the original puncture site.The tissue was bluntly dissected and the retained wire was visualized.Forceps were used to remove the wire.Hemostasis was achieved and steri-strips were applied.A gauze dressing was taped in place.There has been no report of any additional problem with the patient's wrist.Per the reporter, the patient is very ill and remained in the hospital as of (b)(6) 2023; however, this is not due to the reported event.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Summary of event: as reported, during insertion of an arterial line using ultrasound guidance, the wire included in a micropuncture transitionless access set unraveled and separated.A physician's assistant accessed the right radial artery and blood return was observed.Resistance was encountered upon insertion of the wire guide.The needle and wire were withdrawn; however, the tip of the guidewire became stuck in the tissue and unraveled with gentle traction.The wire was removed using a suture removal kit and forceps, with application of gentle progressive traction; however, a portion of the wire remained in the subcutaneous tissue of the right wrist.An x-ray noted a coiled wire just under the skin, not appearing to involve the radial artery.A vascular surgeon made a five-millimeter incision just proximal to the original puncture site.The tissue was bluntly dissected, and the retained wire was visualized.Forceps were used to remove the wire.Hemostasis was achieved and steri-strips were applied.A gauze dressing was taped in place.There has been no report of any additional problem with the patient's wrist.Per the reporter, the patient is very ill and remained in the hospital as of (b)(6) 2023; however, this is not due to the reported event.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The product ifu states: ¿do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt¿; and ¿withdrawal or manipulation of the distal spring coil portion of the mandril wire guide through a needle tip may result in breakage¿.The information provided upon review of the dmr, dhr, and ifu suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that procedural issues likely contributed to this event.The patient was severely obese, and resistance was encountered upon insertion of the wire into the radial artery.The ifu instructs the user not to attempt insertion or withdrawal of the wire guide if resistance is felt.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16373622
Report Number1820334-2023-00131
Device Sequence Number12449809
Product Code DYB
UDI-Device Identifier00827002479500
UDI-Public(01)00827002479500(17)251214(10)15123923
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 05/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/14/2025
Device Model NumberG47950
Device Catalogue NumberMPIS-405-SST
Device Lot Number15123923
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2023
Supplement Date Received by Manufacturer04/28/2023
Initial Report FDA Received Date02/14/2023
Supplement Report FDA Received Date05/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight142 KG
Patient EthnicityNon Hispanic
Patient RaceWhite